| Catalog Number |
259807570 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that when mounting the drill bit on the flexible handle to drill the cup holes, it came loose.Several attempts were made to mount it, but it wouldn't stay in place, and the doctor was unable to drill to fix the acetabular cup.The doctor stated that this had happened 15 days prior during the previous surgery, which he had reported to the support staff assisting with the procedure.When the final stem was handed to the reporter, the reporter picked up the impactor and noticed that part of the distal portion was missing.Mounting was tried, but the threads didn't engage to secure the implant.The doctor realized the problem again and stated that the same thing had happened in the previous surgery, and the support staff was aware of it.
Event or Problem Description
Additional information received.The additional information received did not establish whether it was the same devices that were involved for both events or if different devices were involved with the event that occurred ¿15 days prior¿.Can you kindly confirm if both these devices were used in both events? the answer is yes, in both procedures the same instrumental was added (the same pieces reported) both in the (b)(6) surgery and in the one that had been performed 15 days before ((b)(6), in which, is support, omitted to report the damaged legs, therefore, they are assigned for the (b)(6) surgery).
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.It was reported ¿that part of the distal portion was missing.I tried to mount it, but the threads didn't engage to secure the implant.¿ the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed the threaded tip of the retaining inserter subassembly was broken off; fragments were not photographed.A complaint search was performed for the finished device product code, 259807570 lot ab5341978 and no other complaints were found against the product/lot code.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the device would have contributed to the complained device issue of fracturing and unable to assemble.Based on the investigation findings, the potential cause is traced unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review.There is no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: b3.